The FDA has issued yet another recall for medication produced in China. This recall comes after the massive recall of Valsartan, a common heart medication, which was found to be contaminated with cancer-causing compounds.
Westminster Pharmaceuticals, LLC is voluntarily recalling all non-expired lots of two common thyroid medications:Levothyroxine and Liothyronine. They are recalling 15 mg, 30 mg, 60 mg, 90 mg, and 120 mg tablets.
"These products are being recalled as a precaution because they were manufactured using active pharmaceutical ingredients that were sourced prior to the FDA’s Import Alert of Sichuan Friendly Pharmaceutical Co," explained the FDA.
A 2017 inspection found this company to have deficiencies with Current Good Manufacturing Practices (cGMP). Failing to follow these requirements means the possibility of risk being introduced into the manufacturing process.
According to the FDA, Westminster Pharmaceuticals has not received any reports of adverse events related to this product.
Levothyroxine and Liothyronine are a treatment for patients with hypothyroidism. The substances are derived from porcine thyroid glands, and they contain both tetraiodothyronine sodium (T4 levothyroxine) and liothyronine sodium (T3 liothyronine).
It is a replacement or supplemental therapy for people who do not produce enough of these hormones on their own. Right now, it is not associated with serious adverse reactions.
Because these products may be used in the treatment of serious medical conditions, patients taking the recalled medicines should continue taking their medicine until they have a replacement product.
The products subject to recall are packed in 100-count bottles. The full details are available on the FDA website.
Westminster is notifying its direct accounts by email and by phone to immediately discontinue distribution. Instructions for returning recalled products are given in the Recall Notice Letter and Recall Response Form.
People on Twitter are very concerned about the recall. Hypothyroidism is a very common condition.
In other recall news, here's all the details of the heart medication recall. It just grows scarier as we learn more. Please pray for anyone who has been taking the drug!